Alert archive / California / Freeze Warnings in 2008

Freeze Warning 1, NWS Eureka, CA

March 30, 2008

NWS Eureka, CA issued this freeze warning at Mar 30, 2008, 4:04 AM PDT. It took effect at Mar 31, 2008, 12:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2008, 4:04 AM PDT (11:04 UTC)
In effect from
Mar 31, 2008, 12:00 AM PDT
Expired
Mar 31, 2008, 8:00 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 301104
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
404 AM PDT SUN MAR 30 2008


CAZ001-310030-
/O.NEW.KEKA.FZ.W.0001.080331T0700Z-080331T1500Z/
REDWOOD COAST-
404 AM PDT SUN MAR 30 2008

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
MONDAY. 

CLEAR SKIES COMBINED WITH LIGHT OFFSHORE FLOW WILL ALLOW
TEMPERATURES ALONG THE REDWOOD COAST TO DROP BELOW FREEZING BY
MIDNIGHT IN MANY LOCATIONS. WIDESPREAD FROST IS LIKELY IN THE
EARLY MORNING HOURS. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CAZ002-310030-
/O.NEW.KEKA.FZ.A.0001.080331T0700Z-080331T1500Z/
MENDOCINO COAST-
404 AM PDT SUN MAR 30 2008

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING. 

CLEAR SKIES COMBINED WITH LIGHT OFFSHORE FLOW WILL ALLOW
TEMPERATURES TO FALL INTO THE LOWER 30S ACROSS COASTAL MENDOCINO
COUNTY TONIGHT. SOME AREAS WILL EXPERIENCE TEMPERATURES BELOW
FREEZING...WITH AREAS OF FROST FORMING BY EARLY MORNING. 

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
2 follow-up statements
000 
WWUS76 KEKA 302024
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
124 PM PDT SUN MAR 30 2008

CAZ001-311500-
/O.CON.KEKA.FZ.W.0001.080331T0700Z-080331T1500Z/
REDWOOD COAST-
124 PM PDT SUN MAR 30 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT MONDAY FOR COASTAL AREAS OF HUMBOLDT AND DEL NORTE COUNTIES...

CLEAR SKIES COMBINED WITH LIGHT OFFSHORE FLOW WILL ALLOW
TEMPERATURES ALONG THE REDWOOD COAST TO DROP BELOW FREEZING BY
MIDNIGHT IN MANY LOCATIONS. WIDESPREAD FROST IS LIKELY DURING THE
EARLY MORNING HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

RESIDENTS ARE ENCOURAGED TO TAKE NECESSARY MEASURES TO PROTECT PLANTS
AND ANIMALS...INCLUDING BRINGING PETS INSIDE DURING THE EARLY MORNING
HOURS.

$$

CAZ002-311500-
/O.UPG.KEKA.FZ.A.0001.080331T0700Z-080331T1500Z/
/O.NEW.KEKA.FR.Y.0001.080331T0700Z-080331T1500Z/
MENDOCINO COAST-
124 PM PDT SUN MAR 30 2008

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
MONDAY FOR COASTAL AREAS OF MENDOCINO COUNTY...

CLEAR SKIES COMBINED WITH LIGHT OFFSHORE FLOW WILL ALLOW
TEMPERATURES ALONG THE MENDOCINO COAST TO DROP TO NEAR FREEZING
AFTER MIDNIGHT. TEMPERATURES ARE EXPECTED TO REMAIN IN THE LOW TO
MID 30S THROUGH THE MID MORNING HOURS PROMOTING WIDESPREAD FROST 
IN MANY LOCATIONS.

A FROST ADVISORY MEANS NEAR FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY HARM CROPS AND OTHER SENSITIVE
VEGETATION.

RESIDENTS ARE ENCOURAGED TO TAKE NECESSARY MEASURES TO PROTECT PLANTS
AND ANIMALS...INCLUDING BRINGING PETS INSIDE DURING THE EARLY MORNING
HOURS.

$$
000 
WWUS76 KEKA 311455
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
755 AM PDT MON MAR 31 2008


CAZ001-311600-
/O.EXP.KEKA.FZ.W.0001.000000T0000Z-080331T1500Z/
REDWOOD COAST-
755 AM PDT MON MAR 31 2008

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM PDT THIS
MORNING.


$$

CAZ002-311600-
/O.EXP.KEKA.FR.Y.0001.000000T0000Z-080331T1500Z/
MENDOCINO COAST-
755 AM PDT MON MAR 31 2008

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM PDT THIS
MORNING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Mar 29, 9:50 PM PDT, 6 hours 14 minutes earlier.

Area forecast discussion, Mar 29, 9:50 PM PDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
950 PM PDT SAT MAR 29 2008

.SYNOPSIS...DRIER WEATHER ALONG THE COAST AND SLIGHTLY WARMER WEATHER
IN THE INTERIOR WILL PREVAIL TONIGHT THROUGH TUESDAY. A SERIES OF
PACIFIC STORM SYSTEMS WILL PRODUCE A CHANCE OF PRECIPITATION EACH
DAY FROM WEDNESDAY THROUGH THE END OF NEXT WEEK.

&&

.UPDATE...GUSTY NORTHERLY WINDS ARE PERSISTING ALONG THE COAST THIS
EVENING WITH GUSTS STILL REACHING 20 TO 30 MPH AT CEC AND ACV.  IN
ADDITION...CURRENT TEMPS AND DEW POINTS ALONG THE REDWOOD COAST ARE
RUNNING ABOUT 2 TO 4 DEGREES HIGHER THAN 24 HOURS AGO.  HAVE ISSUED
A MINOR UPDATE TO BUMP LOW TEMPS UP A COUPLE DEGREES IN MANY
SPOTS...ESPECIALLY SINCE SOME OF THE LOWS WERE HOVERING AROUND THE
CRITICAL FREEZING MARK.  THE REST OF THE FORECAST LOOKS PRETTY MUCH
ON TRACK.  IF CURRENT GUIDANCE HOLDS...MAY HAVE TO CONSIDER AT LEAST
A FROST ADVISORY FOR THE REDWOOD COAST EARLY MONDAY MORNING AS TEMPS
DIP INTO THE LOW TO MID 30S WITH SOME LOCATIONS IN THE UPPER 20S. KL

&&

.DISCUSSION...AS MENTIONED IN THE PREVIOUS DISCUSSION SURFACE HIGH
PRESSURE IS BUILDING OVER THE EASTERN PACIFIC AND PUSHING INTO THE
PACIFIC NORTHWEST. THIS TREND WILL CONTINUE OVER THE NEXT COUPLE
DAYS. DRY NORTHERLY WINDS ALONG THE COAST SHOULD KEEP THE LITORAL
ZONE RAIN AND DRIZZLE FREE THROUGH TUESDAY HOWEVER AFTERNOON
TEMPERATURES WILL BE MODERATED BY THE BRISK WINDS. OTHER THAN SOME
HIGH CIRRUS FLOATING OVER THE CWA THE INTERIOR WILL SEE PLEASANT
SPRING TIME WEATHER THROUGH TUESDAY AS WELL WITH A GRADUAL AND
SLIGHT BUMP IN AFTERNOON TEMPS EACH DAY.  COOL AND CRISP MORNING
CAN BE EXPECTED IF A FEW HOLES IN THE CIRRUS OPEN UP. MODEL
CONSISTENCY IS LOOKING BETTER FOR EARLY NEXT WEEK AS BOTH ECMWF AND
GFS HAVE MOVED THE NEXT UPPER LOW A LITTLE MORE SOUTH ON WEDNESDAY
WHICH WOULD STILL BRING A POSSIBILITY OF WRAP AROUND SHOWERS FROM THE
SOUTHEAST OVER A GOOD PORTION OF THE CWA HOWEVER LATEST QPF FIELDS
INDICATE THE SHOWERS HAVING A HARDER TIME MAKING IT BACK TO THE COAST
...ESPECIALLY THE NORTH COAST.  GIVEN POOR MODEL PERFORMANCE WITH
CUT OFF LOWS OF THIS NATURE CONFIDENCE REMAINS LOW FOR RAIN CHANCES
FOR THE WED THROUGH FRI PERIOD.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL WITH MAINLY CLEAR SKIES AS
HIGH CLOUDINESS MOVES EAST OF THE REGION.  NORTH WINDS WILL
GRADUALLY DIMINISH OVERNIGHT BUT WILL CONTINUE TO BE GUSTY AT TIMES
ALONG THE COAST THROUGH MIDNIGHT. ALONG THE COAST...LIGHT TO
MODERATE TURBULENCE SHOULD BE EXPECTED DURING DESCENT AND CLIMB DUE
TO THE GUSTY WINDS. KENNEDY/KL

&&

.MARINE...HIGH END SMALL CRAFT WINDS ARE BEING GENERATED BY THE
INTERACTION BETWEEN THE EASTERN PACIFIC HIGH AND THE LOW PRESSURE
TROUGH OVER CALIFORNIA. THERE WILL BE GUSTS TO 35 KNOTS THIS EVENING
IN THE NORTHERN WATERS AND OVERNIGHT IN THE SOUTHERN WATERS. THE
GALE FORCE GUSTS ARE NOT EXPECTED TO BE WIDE SPREAD SO DID NOT ISSUE
A GALE WARNING. THE WINDS WILL DIMINISH LATE SUNDAY INTO MONDAY
MORNING AS THE TWO PRESSURE SYSTEMS WEAKEN. THE ROUGH SEAS WILL ALSO
SUBSIDE AS THE WINDS DIMINISH AND THE SHORT PERIOD SWELL ALSO
SUBSIDES. A LOW  PRESSURE SYSTEM WILL DEVELOP OVER THE EASTERN
PACIFIC. THE MODEL GUIDANCE INDICATES THIS LOW WILL REMAIN SOUTH OF
THE COASTAL WATERS AND MOVE ASHORE OVER SOUTHERN CALIFORNIA. AS THIS
LOW WILL BE SOUTH OF THE COASTAL WATERS...EXPECT SOUTH THEN
SOUTHEAST WINDS OVER THE COASTAL WATERS AS THE LOW APPROACHES THE
COAST AND FINALLY MOVES INLAND. THE SOUTHERLY SWELL WILL BE
GENERATED BY THIS LOW PRESSURE SYSTEM. KENNEDY

&&

.EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR WINDS
AND HAZARDOUS SEAS FROM PT ST GEORGE TO PT ARENA OUT 60NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:04 AM PDTFreeze WatchEKA9 hr
Mar 30, 1:24 PM PDTFrost AdvisoryEKA19 hr

Nearby

Freeze Warnings in California, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.